Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 43, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2025, 1:50 PM CDT for Jefferson County, Saint Francois County, Washington County, Missouri. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 1:50 PM CDT (18:50 UTC)
- Expired
- Mar 30, 2025, 2:30 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Jefferson County, MO, Saint Francois County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 2:04 PM CDT | HAIL 1 | Potosi, MO | Quarter to half dollar sized hail reported - LSRing quarters based on radar trends. |
| Mar 30, 2:27 PM CDT | HAIL 1.75 | Bonne Terre, MO | |
| Mar 30, 2:29 PM CDT | HAIL 1 | Bonne Terre, MO | Quarter sized hail in Bonne Terre. |
| Mar 30, 2:37 PM CDT | HAIL 1.75 | Bonne Terre, MO | Relayed from PAH: Picture of estimated golf ball sized hail. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300
WUUS53 KLSX 301850
SVRLSX
MOC099-187-221-301930-
/O.NEW.KLSX.SV.W.0043.250330T1850Z-250330T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
150 PM CDT Sun Mar 30 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
South Central Jefferson County in east central Missouri...
Southeastern Washington County in east central Missouri...
Northwestern Saint Francois County in southeastern Missouri...
* Until 230 PM CDT.
* At 150 PM CDT, a severe thunderstorm was located 10 miles
southwest of Potosi, moving east at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
hail damage to roofs, siding, windows, and vehicles.
Expect wind damage to roofs, siding, and trees.
* Locations impacted include...
Bonne Terre, De Soto, Desloge, Potosi, Leadwood, Park Hills,
Olympian Village, Irondale, Mineral Point, Old Mines, Cadet,
Blackwell, Frankclay, Valles Mill, French Village and Latty.
This includes the following State Parks...
Washington State Park and St. Francois State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm is capable of producing
dangerous hail and damaging winds.
&&
LAT...LON 3778 9082 3801 9094 3810 9068 3818 9048
3804 9041 3804 9042 3803 9041 3800 9035
3798 9032 3788 9045 3788 9046
TIME...MOT...LOC 1850Z 250DEG 40KT 3786 9093
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore2 follow-up statements
636
WWUS53 KLSX 301911
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
211 PM CDT Sun Mar 30 2025
MOC099-187-221-301930-
/O.CON.KLSX.SV.W.0043.000000T0000Z-250330T1930Z/
Jefferson MO-Saint Francois MO-Washington MO-
211 PM CDT Sun Mar 30 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTH CENTRAL JEFFERSON AND SOUTHEASTERN WASHINGTON COUNTIES IN
EAST CENTRAL MISSOURI AND NORTHWESTERN SAINT FRANCOIS COUNTY IN
SOUTHEASTERN MISSOURI...
At 211 PM CDT, a severe thunderstorm was located near Mineral Point,
or 6 miles west of Bonne Terre, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Bonne Terre, De Soto, Desloge, Potosi, Leadwood, Park Hills,
Olympian Village, Irondale, Mineral Point, Old Mines, Cadet,
Blackwell, Frankclay, Valles Mill and French Village.
This includes the following State Parks...
Washington State Park and St. Francois State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3810 9068 3818 9048 3804 9041 3804 9042
3803 9041 3800 9035 3798 9032 3788 9046
3778 9082 3797 9091
TIME...MOT...LOC 1850Z 250DEG 40KT 3786 9092
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore120
WWUS53 KLSX 301917
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
217 PM CDT Sun Mar 30 2025
MOC099-187-221-301930-
/O.CON.KLSX.SV.W.0043.000000T0000Z-250330T1930Z/
Jefferson MO-Saint Francois MO-Washington MO-
217 PM CDT Sun Mar 30 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTH CENTRAL JEFFERSON AND EAST CENTRAL WASHINGTON COUNTIES IN
EAST CENTRAL MISSOURI AND NORTHWESTERN SAINT FRANCOIS COUNTY IN
SOUTHEASTERN MISSOURI...
At 217 PM CDT, a severe thunderstorm was located near Mineral Point,
or 6 miles east of Potosi, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Bonne Terre, De Soto, Desloge, Potosi, Leadwood, Olympian Village,
Mineral Point, Old Mines, Blackwell, Cadet, Valles Mill, Frankclay
and French Village.
This includes the following State Parks...
Washington State Park and St. Francois State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3783 9073 3789 9083 3799 9082 3810 9068
3818 9048 3804 9041 3804 9042 3803 9041
3800 9035 3798 9032 3788 9046
TIME...MOT...LOC 1911Z 249DEG 29KT 3792 9073
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ElmoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:04 PM CDT, 46 minutes earlier. Its key messages:
- Isolated severe thunderstorms are possible across parts of central and northeast Missouri through mid-morning with damaging winds the primary threat.
- Severe thunderstorms are likely this afternoon into early evening, primarily across east-central and southeast Missouri and southwest and south-central Illinois. Large hail of 2+ inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats.
- Strong to severe thunderstorms are possible on Wednesday, mainly in the afternoon and evening.
Area forecast discussion, Mar 30, 1:04 PM CDT, 46 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 104 PM CDT Sun Mar 30 2025 .KEY MESSAGES... - Isolated severe thunderstorms are possible across parts of central and northeast Missouri through mid-morning with damaging winds the primary threat. - Severe thunderstorms are likely this afternoon into early evening, primarily across east-central and southeast Missouri and southwest and south-central Illinois. Large hail of 2+ inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats. - Strong to severe thunderstorms are possible on Wednesday, mainly in the afternoon and evening. && .SHORT TERM... (Through Late Monday Afternoon) Issued at 322 AM CDT Sun Mar 30 2025 A loosely organized QLCS was located across extreme western AR into SW MO early this morning. This convection was associated with a shortwave trof just to it's west across the central and southern Plains. The consensus of the short range guidance tracks the QLCS northeastward and into central MO around 10-11z and rapidly moves it to the northeast and out of the CWA by 14z or so in a weakening and decaying state. Instability will increase in central MO in advance of it and that suggests that it will have at least some severe weather potential in central and northeast MO before it weakens and outruns the instability. Damaging winds would appear to be the main threat. The impacts of this system and presence of any residual outflow boundary are unclear at this time, but virtually all the guidance suggests that airmass recovery will occur in it's wake and ahead of the advancing cold front with SBCAPE of around 1500-2500 J/KG by midday. Another upstream short wave trof will move into the CWA this afternoon and the combo of it along with frontal forcing are expected to initiate the next round of storms associated with the afternoon severe weather threat. Once again the guidance is reasonably clustered indicating CI will occur along the advancing cold front in a zone from around Troy to Rolla in the 16-17z time frame. Deep layer shear vectors are strong and have a more front parallel component along the northern extent of the front and a bit more orthogonal component farther south. The expected mode would be semi-discrete supercells from far east-central MO eastward where it could be a bit messy with mergers, and then potentially more discrete storms heading further south into the Ozarks. The threat of large hail seems high and probably the greatest severe weather hazard follow by wind and then tornadoes. The tornado parameter space is not as favorable as forecast 24-48H ago with most of the guidance currently depicting 0-1km SRH of 100-200 m2/s2 across southwest/south-central IL and extreme east-central MO and southeast MO. These values are supportive of a few tornadoes, especially with strongly deviant storm motions, constructive mergers, and via internal supercell processes. Note however they are a far cry from the 0-1 km SRH values on 3/14 which ranged from 450-550 m2/s2. Our thinking has changed little that SW/SC IL and SE MO have the greatest threat of severe storms and tornado potential and this is reflected in the adjusted position of the SPC DAY1 ENH centered within that region. Present indications are the storms will have exited the CWA by 23-00z. Monday is still on track to be the coolest day of the week with tranquil and drier conditions as post-frontal surface high pressure moves into the MS Valley during the afternoon. Glass && .LONG TERM... (Monday Night through Saturday) Issued at 322 AM CDT Sun Mar 30 2025 Rising heights aloft Monday Night into early Tuesday and the retreat of the surface high will allow for moderating temperatures as a warm advection regime becomes established featuring low- level SE-S flow. Wednesday continues to look very interesting and the synoptic pattern is coming together to support strong-severe thunderstorms with both ample instability and strong deep layer shear indicated in the plethora of available model guidance. A strong upper low/trof will lift northeastward from the Rockies and into the north-central Plains by 12z Wednesday and then into the upper MS Valley by 00z Thursday. Strong cyclogenesis across the high Plains of CO will occur on Tuesday with the cyclone tracking northeastward in association with the aforementioned lifting upper trof, and dragging a dryline/Pacific cold front into the CWA on Wednesday afternoon. Poleward moisture transport Tuesday night into Wednesday is impressive which results in notable SBCAPE values by Wednesday morning across the CWA throughout the warm sector; the conservative NBM is showing SBCAPE of 1000-1200 J/KG at 18z. A strong southwesterly LLJ could also generate elevated thunderstorms in advance of the main system on Tuesday night- early Wednesday morning. Glass && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1248 PM CDT Sun Mar 30 2025 Have kept a tempo group for showers and thunderstorms in the St. Louis metro terminals through 19Z. Any of the heavier showers or thunderstorms could produce IFR ceilings and visibilities along with hail and wind gusts over 35 knots. Then mainly dry weather is expected the rest of the period with MVFR ceilings at UIN/JEF/COU through 14-16Z before improving to VFR. There will also be a period of VFR condition at the St. Louis area terminals this afternoon before MVFR ceilings move into that airports tonight. Westerly winds with gusts to 25 knots will turn to the northwest tonight. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 3:51 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 351 AM CDT Sun Mar 30 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-310900- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 351 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible across parts of central and northeast Missouri through mid-morning with damaging winds the primary threat. Severe thunderstorms are likely this afternoon into early evening, primarily across east-central and southeast Missouri and southwest and south-central Illinois. Large hail of 2+ inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is another chance of thunderstorms for parts of the area Tuesday night through Saturday. Strong to severe thunderstorms are possible Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon. Glass
In the hours before
Local storm report, Mar 30, 1:38 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
138 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM Hail Columbia 38.45N 90.22W
03/30/2025 E1.00 Inch Monroe IL Trained Spotter
quarter sized hail in columbia.
&&
LSJLocal storm report, Mar 30, 1:50 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
150 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM Hail 2 E Columbia 38.45N 90.19W
03/30/2025 E1.50 Inch Monroe IL Public
public report 1.5 NE of columbia proper.
&&
LSJThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:04 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 41 min |
| Mar 30, 1:23 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 52 min |
| Mar 30, 1:58 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 62 min |
| Mar 30, 2:06 PM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Saint Louis, Warren | 3 hr |
| Mar 30, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 48 min |
| Mar 30, 2:38 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 39 min |
| Mar 30, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 51 min |
| Mar 30, 3:16 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 44 min |
| Mar 30, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 48 min |
| Mar 30, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 35 min |
| Mar 30, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.